Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Albuquerque, NM

August 10, 2011Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 10, 2011, 6:10 PM MDT for Colfax County, Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2011, 6:10 PM MDT (00:10 UTC)
Expired
Aug 10, 2011, 7:15 PM MDT
In force
65 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1689 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2170 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS55 KABQ 110010
SVRABQ
NMC007-059-110115-
/O.NEW.KABQ.SV.W.0045.110811T0010Z-110811T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 715 PM MDT

* AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUGARITE...OR ABOUT NEAR RATON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAPULIN...

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 447 AND 456...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3694 10385 3665 10404 3683 10450 3701 10442
      3701 10430
TIME...MOT...LOC 0010Z 287DEG 16KT 3691 10434

$$


34
3 follow-up statements
070 
WWUS55 KABQ 110025
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT WED AUG 10 2011

NMC007-059-110115-
/O.CON.KABQ.SV.W.0045.000000T0000Z-110811T0115Z/
COLFAX-UNION-
625 PM MDT WED AUG 10 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
UNION AND NORTHEASTERN COLFAX COUNTIES UNTIL 715 PM MDT...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 21 MILES NORTHWEST OF CAPULIN...OR JUST EAST OF 
RATON...MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 64 87 SOUTHEAST OF RATON...
  FOLSOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3694 10385 3665 10404 3682 10444 3694 10442
TIME...MOT...LOC 0024Z 311DEG 5KT 3687 10434

$$


34
715 
WWUS55 KABQ 110104
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT WED AUG 10 2011

NMC007-059-110115-
/O.CON.KABQ.SV.W.0045.000000T0000Z-110811T0115Z/
COLFAX-UNION-
704 PM MDT WED AUG 10 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
UNION AND NORTHEASTERN COLFAX COUNTIES UNTIL 715 PM MDT...

AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF CAPULIN...OR ABOUT 14 MILES WEST OF DES
MOINES...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLSOM...
  CAPULIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3686 10390 3665 10404 3676 10428 3694 10410
TIME...MOT...LOC 0104Z 297DEG 11KT 3675 10409

$$


34
326 
WWUS55 KABQ 110112
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 PM MDT WED AUG 10 2011

NMC007-059-110122-
/O.EXP.KABQ.SV.W.0045.000000T0000Z-110811T0115Z/
COLFAX-UNION-
712 PM MDT WED AUG 10 2011

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 715 PM MDT FOR
NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3686 10390 3665 10404 3676 10428 3694 10410
TIME...MOT...LOC 0112Z 297DEG 11KT 3674 10406

$$


34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:25 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 10, 3:25 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT WED AUG 10 2011

.DISCUSSION...
OVERALL TREND THROUGH THE WEEKEND WILL BE FOR INCREASING MOISTURE
AND RESULTING SHOWERS AND THUNDERSTORMS. DRYING TREND NEXT WEEK
ESPECIALLY OVER THE N.

STRONG COLD FRONT ACROSS THE E HAS PUSHED ALL THE WAY THROUGH LAS
VEGAS...CLOVIS AND PORTALES AND IS NEAR CLINES CORNERS. TEMPS ARE
ONLY IN THE 70S IN CLAYTON AND LAS VEGAS AND 80S IN TUCUMCARI AND
RATON. STORMS HAVE FORMED ALONG THE FRONT BUT SO FAR ARE PRETTY
WELL BEHAVED. ISOLATED TO SCATTERED STORMS ARE LOCATED OVER MUCH
OF THE REMAINDER OF OUR CWA. STORMS WILL CONTINUE INTO TONIGHT.
A MODERATE E WIND IS LIKELY INTO THE RIO GRANDE VALLEY LATE
TONIGHT.

MOST MODELS ARE NOW SHOWING SOME DRYING OVER THE N THU AND FRI
AS THE UPPER HIGH INCHES S AND WESTERLY FLOW EDGES INTO THE FAR
N. MOST ACTIVE AREAS SHOULD BE ALONG AND S OF INTERSTATE 40 THU
AND ESPECIALLY FRI.

WEEKEND IS STILL LOOKING LIKE A DECENT MONSOON BURST AS MOISTURE
SURGES N INTO WRN NM AND A BACK DOOR FRONT BRINGS LOW LEVEL
MOISTURE TO THE E. THE ACTIVE WEATHER MAY BE SHORT LIVED AS
WESTERLY FLOW IS FORECAST TO DRY OUT AT LEAST NRN NM NEXT WEEK.
CHJ

&&

.AVIATION...
STRONG COLD FRONT PLUNGING THROUGH THE ERN PLAINS WILL CONTINUE TO
SQUEEZE INTO THE RIO GRANDE VALLEY TONIGHT. EXPECT A MODEST GAP WIND
AT KABQ/KSAF...ALTHOUGH CONFIDENCE IN PEAK SPEEDS IS LOW ATTM. WILL
MAINTAIN 15G25KTS AND LET EVENING SHIFT MASSAGE AS NECESSARY. IN THE
MEANTIME...ISOLD/SCT SHOWERS AND STORMS WILL FAVOR THE WC/SW MTS AND
THE SE QUADRANT OF THE FORECAST AREA. BRIEF PERIODS OF MVFR VIS/CIGS
CAN BE EXPECTED WITH THE STRONGER STORMS...WITH THE BEST CHANCES AT
KLVS/KROW. COVERAGE OF STORMS WILL DECREASE AFTER SUNSET WITH ONLY A
MINIMAL THREAT AFTER MIDNIGHT. MODELS SUGGEST A BANK OF STRATUS MAY
DEVELOP ALONG THE ERN SLOPES OF THE CENTRAL MTN CHAIN EASTWARD INTO
THE HIGH PLAINS. THIS MAY IMPACT KLVS/KTCC AND HAVE ADDED SCT015-025
PLACEHOLDERS ACCORDINGLY IN THE TAFS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER

&&

.FIRE WEATHER...
A SURFACE BOUNDARY MOVING THROUGH THE ERN PLAINS OF NEW MEXICO WILL
CONTINUE TO PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN TONIGHT. EXPECT
INCREASED HUMIDITIES OVER THE AREA WITH THE MOST NOTABLE DIFFERENCE
IN THE NORTHWEST/CENTRAL VALLEYS. SHOWERS AND STORMS HAVE ERUPTED ON
THE FRONT WITH ADDITIONAL ACTIVITY IN THE WRN/CENTRAL MOUNTAINS. THE
ACTIVITY WILL GRADUALLY DIMINISH AFTER SUNSET WITH MINIMAL COVERAGE
AFTER MIDNIGHT. APPEARS THE BEST HUMIDITY RECOVERIES WILL BE IN THE
NE/EC PLAINS...WHERE SOME STRATUS COULD ALSO DEVELOP TOWARD DAYBREAK.
WINDS WILL BE FAIRLY LIGHT WITH THE EXCEPTION OF A LIGHT/MODEST GAP
WIND WITHIN THE RIO GRANDE VALLEY.

THE UPPER HIGH WILL SHIFT SLOWLY TO THE SE QUADRANT OF NM THURSDAY...
WITH THE BEST THREAT FOR PRECIPITATION IN THE WRN MOUNTAINS AS WELL
AS LOCALES ALONG/EAST OF THE CENTRAL MTN CHAIN. WETTING FOOTPRINTS
SHOULD IMPROVE ALTHOUGH THE THREAT FOR WIDESPREAD FLASH FLOODING IS
EXPECTED TO BE MINIMAL. SOME DRYING APPEARS TO BE SCHEDULED OVER THE
NORTHWEST PLATEAU ON FRIDAY...HOWEVER A BACKDOOR COLD FRONT WILL BE
POSED TO SLIDE THROUGH THE ERN PLAINS BY EVENING. THEREFORE...EXPECT
A DOWNTREND/UPTICK IN THUNDERSTORMS CHANCES IN THE NW AND ERN PLAINS
RESPECTIVELY. MIN HUMIDITIES WILL DROP INTO THE SINGLE DIGITS IN THE
NORTHWEST.

FOR THE UPCOMING WEEKEND...EXPECT THE UPR HIGH TO REMAIN CENTERED IN
THE NEW MEXICO REGION. EXPECT THE MID/UPPER LEVEL MOISTURE SURGE TO
PUSH INTO ERN ARIZONA AND POSSIBLY WRN NEW MEXICO. MEANWHILE...THE
SURFACE BOUNDARY WILL RECHARGE THE LOWER LEVELS THE ATMOSPHERE OVER
CENTRAL/ERN NEW MEXICO. WITH THIS IN MIND...EXPECT THE PRECIPITATION
THREAT TO RETURN CLOSER TO CLIMATOLOGICAL NORMALS. SLOW MOVEMENT TO
THUNDERSTORMS AND INCREASED COVERAGE COULD ALLOW FOR A HIGHER THREAT
FOR LOCALIZED FLASH FLOODING...ESPECIALLY AT BURN SCARS. COOLER HIGH
TEMPERATURES/HIGHER HUMIDITIES WILL ALSO OCCUR THIS WEEKEND. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  94  59  94 /  10  10  10   5
DULCE...........................  53  88  48  90 /  20  20  20   5
CUBA............................  55  86  54  88 /  20  30  20  10
GALLUP..........................  58  87  55  88 /  20  30  30  20
EL MORRO........................  54  81  50  84 /  30  40  40  30
GRANTS..........................  57  87  54  89 /  30  30  20  20
QUEMADO.........................  57  82  55  84 /  30  40  40  30
GLENWOOD........................  63  90  62  91 /  20  30  20  20
CHAMA...........................  50  80  48  83 /  20  30  20  10
LOS ALAMOS......................  62  83  61  86 /  20  20  20  10
PECOS...........................  55  83  57  86 /  30  40  40  20
CERRO/QUESTA....................  49  82  49  85 /  20  30  20  10
RED RIVER.......................  47  73  46  76 /  30  30  20  20
ANGEL FIRE......................  47  75  48  79 /  30  40  20  20
TAOS............................  52  86  53  89 /  20  20  20  10
MORA............................  52  80  52  83 /  40  40  30  20
ESPANOLA........................  59  90  57  93 /  20  20  20  10
SANTA FE........................  60  87  59  89 /  20  30  20  10
SANTA FE AIRPORT................  63  90  61  92 /  20  20  10  10
ALBUQUERQUE FOOTHILLS...........  67  90  67  93 /  20  20  20  10
ALBUQUERQUE HEIGHTS.............  70  92  70  94 /  20  20  10  10
ALBUQUERQUE VALLEY..............  66  94  66  96 /  20  20  10  10
ALBUQUERQUE WEST MESA...........  66  94  66  95 /  20  20  10  10
LOS LUNAS.......................  63  94  63  96 /  20  20  10  10
RIO RANCHO......................  64  94  64  95 /  20  20  10  10
SOCORRO.........................  67  95  65  95 /  20  20  20  10
SANDIA PARK/CEDAR CREST.........  61  90  61  93 /  30  30  20  20
TIJERAS.........................  60  90  60  93 /  20  20  20  20
MORIARTY/ESTANCIA...............  56  87  57  90 /  20  30  20  20
CLINES CORNERS..................  61  84  60  88 /  30  30  30  20
GRAN QUIVIRA....................  63  88  62  90 /  20  30  30  20
CARRIZOZO.......................  68  91  65  92 /  20  30  20  20
RUIDOSO.........................  60  81  58  81 /  30  40  40  40
CAPULIN.........................  55  85  57  87 /  40  30  30  20
RATON...........................  57  91  56  92 /  40  30  30  20
SPRINGER........................  59  90  58  93 /  40  30  30  20
LAS VEGAS.......................  56  86  57  89 /  40  40  30  20
CLAYTON.........................  61  89  64  92 /  40  20  30  20
ROY.............................  62  89  62  90 /  40  30  30  20
CONCHAS.........................  68  94  69  96 /  40  30  30  20
SANTA ROSA......................  68  93  68  96 /  30  30  30  20
TUCUMCARI.......................  67  95  69  98 /  30  30  30  10
CLOVIS..........................  67  93  68  96 /  30  30  30  10
PORTALES........................  68  94  68  96 /  30  30  30  10
FORT SUMNER.....................  70  96  70  97 /  30  30  30  20
ROSWELL.........................  73 100  72 100 /  20  30  30  20
PICACHO.........................  66  92  64  93 /  20  30  30  20
ELK.............................  62  86  60  86 /  30  40  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/46
Hazardous weather outlook, Aug 10, 6:19 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 AM MDT WED AUG 10 2011

NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
619 AM MDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM THE EAST
SLOPES OF THE SANGRE DE CRISTO MOUNTAINS TO THE NORTHEAST PLAINS
THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS WITH THESE
STORMS WILL BE DOWNBURST WINDS...LOCALLY HEAVY RAINFALL AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY...COVERAGE OF SCATTERED SHOWERS AND
THUNDERSTORMS WILL BEGIN TO INCREASE. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING
CONCERNS OVER RECENT FIRE BURN SCARS.

SATURDAY THROUGH MONDAY...SHOWER AND THUNDERSTORM COVERAGE WILL
INCREASE ACROSS MUCH OF CENTRAL AND NORTHERN NEW MEXICO. THE
POTENTIAL EXISTS FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING
ESPECIALLY OVER FIRE BURN SCARS. DOWNBURST WINDS AND SMALL HAIL
WILL ALSO ACCOMPANY THE STRONGER STORMS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

17

In the hours before

Special weather statement, Aug 10, 3:25 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT WED AUG 10 2011

NMZ537-102200-
DE BACA COUNTY-
325 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
400 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF FORT SUMNER...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 20 SOUTH OF FORT
SUMNER.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3439 10408 3414 10427 3436 10454 3450 10440
TIME...MOT...LOC 2124Z 311DEG 13KT 3437 10438

34
Local storm report, Aug 10, 4:15 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     17 S FORT SUMNER        34.23N 104.28W
08/10/2011                   DE BACA            NM   TRAINED SPOTTER

            3 INCH DIAMETER LIMBS BLOWN DOWN.

&&

EVENT NUMBER ABQ1101197

JLP
Special weather statement, Aug 10, 5:32 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT WED AUG 10 2011

NMZ527-528-110000-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
532 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
600 PM MDT...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF SUGARITE CANYON STATE PARK...OR
ABOUT 10 MILES NORTHWEST OF RATON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE CANYON STATE
PARK AND SUGARITE.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 451 AND 460...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10424 3684 10427 3692 10468 3700 10467
      3701 10461 3700 10425
TIME...MOT...LOC 2332Z 280DEG 16KT 3699 10455

34
Special weather statement, Aug 10, 6:03 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT WED AUG 10 2011

NMZ527-528-110030-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
603 PM MDT WED AUG 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY
THROUGH 630 PM MDT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE...OR ABOUT NEAR RATON...MOVING EAST
AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON...AND SUGARITE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3694 10401 3672 10410 3686 10453 3701 10447
      3701 10434
TIME...MOT...LOC 0003Z 288DEG 20KT 3692 10439

34
Local storm report, Aug 10, 6:05 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             1 ENE RATON             36.89N 104.43W
08/10/2011  E0.88 INCH       COLFAX             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101198

JLP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:03 PM MDTSpecial Weather StatementABQColfax27 min
Aug 10, 7:01 PM MDTAreal Flood AdvisoryABQColfax, Union119 min
Aug 10, 7:13 PM MDTSpecial Weather StatementABQUnion47 min
Aug 10, 7:34 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance116 min
Aug 10, 8:06 PM MDTSpecial Weather StatementABQ24 min
Aug 10, 8:10 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Santa Fe, Torrance95 min
Aug 11, 12:19 AM MDTSpecial Weather StatementABQUnion26 min
Aug 11, 12:54 AM MDTSevere Thunderstorm WarningABQUnion36 min
Aug 11, 1:30 AM MDTSevere Thunderstorm WarningABQUnion34 min
Aug 11, 1:35 AM MDTAreal Flood AdvisoryABQUnion115 min
Aug 11, 2:06 PM MDTAreal Flood AdvisoryABQLincoln114 min
Aug 11, 2:49 PM MDTAreal Flood AdvisoryABQCatron116 min
Aug 11, 3:07 PM MDTAreal Flood AdvisoryABQLincoln, Torrance113 min
Aug 11, 3:15 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Aug 11, 5:06 PM MDTSpecial Weather StatementABQDe Baca24 min
Aug 11, 5:20 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro115 min
Aug 11, 5:27 PM MDTAreal Flood AdvisoryABQChaves93 min
Aug 11, 5:53 PM MDTSpecial Weather StatementABQRoosevelt37 min
Aug 11, 5:59 PM MDTSpecial Weather StatementABQDe Baca31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.